71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Spasms on chest wall of affected breast

1 REPLY 1
Jaybro
Member

Re: Spasms on chest wall of affected breast

Hi Noodle

Oncologists often are very focused and will not be distracted by the things that are important to us, like side effects and emotional problems. They have one job to do and remain blinkered. You’re unfortunate to have landed yourself with one of those.

I would suggest you take your pain to your GP. It may be pain from surgery - unfortunately nerves get severed, no matter how skilful the surgeon. Since you had chemo, it’s possible you have neuropathic pain. I had a mastectomy and full axillary clearance and I have constant pain in the remaining breast muscle on the chest wall and the ribs beneath it, caused by radiotherapy. This kind of pain can start weeks or months after treatment. I can massage it away (not so easy when you have a remaining breast) but my GP prescribes something to alleviate the pain. Usually it’s amitriptyline, gabapentin or pregabalin.

You also should have access to your breast care nurses’ service. A call to them for advice might be helpful in the first instance, as you don’t want to risk your GP just referring you back to oncology! It is a sad fact though that many of us are left to manage constant pain, on top of everything else.  Good luck!

Jan x

Noodle101
Member

Spasms on chest wall of affected breast

I was Diagnosed Oct 2019, lumpectomy, chemo, herceptin, rads and now on Tamoxifen and for some reason in the last 6 months I have occasionally gotten these spasms on my chest wall of my affected breast, it is quite painful and makes me quite nauseous when it happens although it is only for a few seconds.  I saw my Onc today and she just dismissed it as pain that I shall have to get used to, has anybody else experienced this.